MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 11/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that, after intraocular lens implantation surgery, the patient experienced poor vision.Hence the lens was explanted and replaced with another unknown monofocal lens in a secondary procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
Corrected information has been provided in b.3., b.5., b.6., b.7., and d.10.Additional information has been provided in d.9., h.3., h.6., and h.11.The lens was returned for evaluation.Solution is dried on the lens.The lens is cut in half, typical of insertion and removal from the eye.Both halves are adhered to each other by solution.A power and resolution inspection could not be conducted due to extensive damage.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The file indicates the use of a qualified cartridge and handpiece with a non-qualified viscoelastic.The product investigation could not identify a root cause.A power and resolution inspection could not be conducted due to extensive damage.Information was provided that the 24.0 diopter (add power +2.2/+3.2) company lens was replaced with a non company, 24.0 diopter, light adjusting monofocal lens.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that the replacement lens model was an improved choice for the patient's vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received, and it states that in the surgeon¿s opinion most likely vitamin b12 deficiency caused the event.Lens was explanted and replaced with non-company lens without no further harm to the patient.Issue with the vision remains the same and the patient condition was stable.

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23789231
Report Number1119421-2025-03129
Device Sequence Number14832858
Product Code MFK
UDI-Device Identifier00380652413725
UDI-Public(01)00380652413725(17)281028(11)241030(10)15940949
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.240
Device Lot Number15940949
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS; MONARCH III IOL, CARTRIDGE D; VISCOELASTIC: ANIKAVISC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown